On vertex resolvability of a circular ladder of nonagons

Sunny Kumar Sharma and Vijay Kumar Bhat
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 29, 2023, Number 3, Pages 426–444
DOI: 10.7546/nntdm.2023.29.3.426-444
Full paper (PDF, 288 Kb)


Authors and affiliations

Sunny Kumar Sharma
Department of Mathematics, Manipal Institute of Technology Bengaluru,
Manipal Academy of Higher Education, Manipal, Karnataka, India

Vijay Kumar Bhat
School of Mathematics, Shri Mata Vaishno Devi University
Katra-182320, Jammu and Kashmir, India


Let H=H(V,E) be a non-trivial simple connected graph with edge and vertex set E(H) and V(H), respectively. A subset \mathbb{D}\subset V(H) with distinct vertices is said to be a vertex resolving set in H if for each pair of distinct vertices p and q in H we have d(p,u)\neq d(q,u) for some vertex u\in H. A resolving set H with minimum possible vertices is said to be a metric basis for H. The cardinality of metric basis is called the metric dimension of H, denoted by \dim_{v}(H). In this paper, we prove that the metric dimension is constant and equal to 3 for certain closely related families of convex polytopes.


  • Resolving set
  • Metric dimension
  • Nonagonal circular ladder
  • Planar graph
  • Convex polytopes

2020 Mathematics Subject Classification

  • 05C12
  • 05C76
  • 05C90


  1. Arkani-Hamed, N., & Trnka, J. (2014). The amplituhedron. Journal of High Energy Physics, 2014, Article ID 30.
  2. Beerliová, Z., Eberhard, F., Erlebach, L., Hall, A., Hoffman, M., Mihalák, M., & Ram,  L. S. (2006). Network discovery and verification. IEEE Journal on Selected Areas in Communications, 24(12), 2168–2181.
  3. Chartrand, G., Eroh, L., Johnson, M. A., & Oellermann, O. R. (2000). Resolvability in graphs and the metric dimension of a graph. Discrete Applied Mathematics, 105(1–3), 99–113.
  4. Chartrand, G., Saenpholphat, V., & Zhang, P. (2003). The independent resolving number of a graph. Mathematica Bohemica, 128(4), 379–393.
  5. Chvatal, V. (1983) Mastermind. Combinatorica, 3, 325–329.
  6. Erdős, P., Harary, F., & Tutte, W. T. (1965). On the dimension of a graph. Mathematika, 12(2), 118–122.
  7. Harary, F., & Melter, R. A. (1976). On the metric dimension of a graph. Ars Combinatoria, 2, 191–195.
  8. Hauptmann, M., Schmied, R., & Viehmann, C. (2012). Approximation complexity of metric dimension problem. Journal of Discrete Algorithms, 14, 214–222.
  9. Imran, M., Bokhary, S. A., & Baig, A. Q. (2012). Families of rotationally-symmetric plane graphs with constant metric dimension. Southeast Asian Bulletin of Mathematics, 36(5), 663–675.
  10. Javaid, I., Rahim, M. L., & Ali, K. (2008). Families of regular graphs with constant metric dimension. Utilitas Mathematica, 75, 21–33.
  11. Kelenc, A., Tratnik, N., & Yero, K. G. (2018). Uniquely identifying the edges of a graph: The edge metric dimension. Discrete Applied Mathematics, 251, 204–220.
  12. Khuller, S., Raghavachari, B., & Rosenfeld, A. (1996). Landmarks in graphs. Discrete Applied Mathematics, 70(3), 217–229.
  13. Liu, K., & Abu-Ghazaleh, N. (2006). Virtual coordinate back tracking for void traversal in geographic routing. Proceedings of International Conference on Ad-Hoc Networks and Wireless, Springer, Berlin, Heidelberg, 4104, 46–59.
  14. Melter, R. A., & Tomescu, I. (1984). Metric bases in digital geometry. Computer Vision, Graphics, and Image Processing, 25(1), 113–121.
  15. Sebo, A., & Tannier, E. (2004). On metric generators of graphs. Mathematics of Operations Research, 29(2), 383–393.
  16. Sharma, S. K., & Bhat, V. K. (2021). Fault-tolerant metric dimension of two-fold
    heptagonal-nonagonal circular ladder. Discrete Mathematics, Algorithms and Applications, 14(3), Article ID 2150132.
  17. Sharma, S. K., & Bhat, V. K. (2021). Metric dimension of heptagonal circular ladder. Discrete Mathematics, Algorithms and Applications, 13(1), Article ID 2050095.
  18. Sharma, S. K., & Bhat, V. K. (2021). On some plane graphs and their metric dimension. International Journal of Applied and Computational Mathematics, 7, Article ID 203.
  19. Sharma, S. K., Raza, H., & Bhat, V. K. (2021). Computing edge metric dimension of one-pentagonal carbon nanocone. Frontiers in Physics, 2021, Article ID 600.
  20. Slater, P. J. (1975). Leaves of trees. Congressus Numerantium, 14, 549–559.

Manuscript history

  • Received: 5 April 2021
  • Revised: 9 February 2023
  • Accepted: 16 June 2023
  • Online First: 19 June 2023

Copyright information

Ⓒ 2023 by the Authors.
This is an Open Access paper distributed under the terms and conditions of the Creative Commons Attribution 4.0 International License (CC BY 4.0).

Related papers

Cite this paper

Sharma, S. K., & Bhat, V. J. (2023). On vertex resolvability of a circular ladder of nonagons. Notes on Number Theory and Discrete Mathematics, 29(3), 426-444, DOI: 10.7546/nntdm.2023.29.3.426-444.

Comments are closed.